Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


DUOVIR + NEVIRAPINE.
Nov 13, 2005

My sister is currently taking duovir. She wants to change to Duovir-N but it is not available at the moment. Can she use the duovir and nevirapine?

Response from Dr. Conway

Duovir is the combination of zidovudine and lamivudine, two nucleoside analogues. In most cases, this will not lead to full virologic suppression and the virus will get resistant to one or both of the medications, most likely the lamivudine. In that setting, adding nevirapine is not a good idea, as this would not constitute true triple therapy, but would be adding a single drug to a failing regimen. The virus will likely acquire resistance to nevirapine quite quickly without benefit to your sister. What's more, this will compromise the efficacy of the entire class of non-nucleoside drugs for her in the future. So you see, for a number of reasons, I would not recommend just adding the nevirapine.



Previous
Just diagnosed with HIV
Next
What Do You Make Of This????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement